Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Temporal Mandibular Joint Syndrome


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 09/18/2000]
Question: Hi,
I have tmj, i have alot of pain in my ear and ringing in the ear as wee. I also have panic attacks and have some depression because of the tmj. i have been suffering for almost 2 years. I have been t several doctors, ear, nose, throat and a gp for blood work they said all was fine. i then saw a surgeon who knew about tmj and he suggested i take parafon and relafen and celexa. Will any of these help with my pain. Thank you, Carol

Answer: The relafen might, see a oral surgeon who specializes in TMJ, they usually have different approaches to bite etc.

[posted 11/6/1999]
Question: Doctor,

For over a year I have suffered from cronic pain due to TMJ,
I have been to so many Dr' trying to "Cure" this problem it's not funny. The pain is so bad that sometimes I take 20mg every three hours. I have had many meds prescribed to me, from Percodan to Demerol. Vicodan/Hydrocodone seems to be the one that not only works, but still allows me to function. I don't really suffer from any side affects, but I am probably very addicted to this medication. I travel a great deal for work, at times I run out of my medication while away from home, and I go down hill fast. Not only does the pain become intolerable, but because of the obvious dependency, I get very anxious and moody. (sorry this is a long one) My question us this, how long can I take this medication. I do not want to get my Doctor in trouble, how long and often can he prescribe this med. before he gets in trouble. finally if I were to just stop taking this all together, what is the best way to do so, without terrible withdraw problems.

Answer: Before you can stop the narcotics, you will need to find a way to treat the TMJ. Have you seen a dentist or orthodontist? They can often fix a bite plate or change the angle of your bite to address the underlying problem. Get this addresed first before you take on the drugs. You will be unable to stop the drugs until the pain is corrected. I do not hear any attempts to address this.

[posted 11/8/1999]
Question: Recently my 83 year-old father-in-law was diagnosed with having TMJ. He went to a new doctor, a endodontic who diagnosed him with the disorder. This doctor prescribed him with cyclobenzaprine and a high dosage of ibuprofen. My father-in-law also has heart problems and urinary tract/prostate problems. After taking the cyclobenzaprine for a few days his heart started beating super fast. He decided to get off the drug, but is still in pain. What are your suggestions? Was the doctor wrong to prescribe him this combination? I too have a very severe case of TMJ disorder and have had good luck with my doctor creating a splint. Since I have ground down my condyles (hope I'm spelling this correctly) my jaw is constantly moving and I have to go in every 4 months for splint re-adjustments. Never have I had a doctor prescribe me medication and such a high dosage (I'm only 34). I appreciate your response.

Answer: Bite appliances are usually a better way to go for an elderly patient due to side effects. Ensure they have checked a sedimentation rate. Jaw pain can sometimes be evidence of Temporal Arteritis which is a much more serious problems and usually requires systemic steroids.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.